... vomiting, diarrhea and extreme stomach pain at times. Doesn't matter what I eat, if I can even swallow it because my gag reflex is off the charts. My Dr. Says to hang in there, but I would just like to know if there's light at the end of this very dark tunnel I'm in right now. I've heard it's better to take with food, but I can't keep anything down to be able to take it with food.
I am on week 2 which I take 120 a.m. and 240mg at p.m.
My first week I experience diarrhea, gas, tummy gurgling and nausea.
My second week began tuesday. Symptoms still ongoing except now after my p.m. full dose I began having extreme stomach pain on top of other symptoms. I've had loss of appetite.
I too no longer can force myself to eat beforehand. Although I still chew my baby aspirin 30 minutes ahead.
So this morning at 7:30 I braved it and took without eating. So far no nausea or diarrhea. Tummy is rumbling and I feel feverish and chills of which I noticed happened after last night dose. I don't know if taking it without food helped me but I feel better. I'm going to try it tonight too. I noticed the flushing is less too.
Hugs of comfort to you
I know this is an old thread but I want to answer it in case someone else stumbles upon this needing answers. I thought I’d never adjust to Tecfidera and once things settled down and I thought I was through the worst of it (super bad flushing, diarrhea, upset stomach) after a few weeks on it I developed the super bad stomach pain with it. I tried aspirin, peanut butter, only eating it with big meals, eating it with avacado. That’s when I was waking up in the middle of the night with horrible stomach pain and throwing up. I was told I could take Singulair each day which may counteract it but I was (and still am) taking Zantac to help and didn’t want to start another med. My doctor gave me samples of the Tecfidera 120 and I went back down to that once a day which helped a lot, then I added twice a day Tec 120 until I could tolerate that with minimal symptoms. Then I went to 120 in am and 240 at night and sometimes had to back down again for a day here and there but I stuck with it and over a couple weeks I was back up to the 240 twice daily. I am still taking that and the biggest symptom I have now with it is the flushing. It is rarely super bad anymore and there are days I don’t flush. The stomach issues are much better. When I do flush my mouth gets dry and sometimes my nose runs a little with it which is strange and my skin either itches badly, burns like mad or a combination of the two. The timing is completely random as to when I’m going to flush and how bad unlike at the beginning which seemed to be related to the timing of the pill. I’ve learned that taking liquid Benadryl can help with the flushing symptoms if I take it right away but I only take it now when I can tell that it’s going to be a bad flush. Eventually I may switch to a different medication but when one stops a med the timeline for getting their MRI’s starts over. Since I’m so close to my 6 months I am going to stick with it until we see how things look on the scans. Also I’m not convinced there is a med for this with 0 side effects and I don’t want to run out of medication options so I may just stick with it.
- Tecfidera Information for Consumers
- Tecfidera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tecfidera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Jul 2013 • 1 answer
I tried Tecfidera a month ago and had no sideeffects until day 12 when I developed a fever, headache
Updated 31 Dec 2014 • 2 answers
Updated 10 Feb 2016 • 2 answers
Updated 14 Oct 2017 • 1 answer
Updated 27 Apr 2018 • 1 answer